Jump to content

Photo

Taking Accutane And Experience Flushing. I Need Some Help!

rosacea

3 replies to this topic

#1 gon

gon

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 0
About Me
  • Joined: 24-January 13

Posted 24 January 2013 - 03:31 PM

Hello guys.

 

First of all, sorry for my english, it's not my native lenguage.

 

I'm 29 years old male. This is my second course of Accutane. The first was in 2001 and it completely cleared me up until 2010. In 2010 I started with rosacea P&P and cystic acne on my nose, back of the neck and in my back. I've been controlling this with antibiotics but I can't live with antibiotics so I decided to go for a second course of Accutane and now the story is completely different. My first course of Accutane was great, I had no problems.

 

I've been taking 10mg the first month, then 20mg for 12 days and 30mg for 14 days. 30mg is my current dose. The problem that scares me is that at 30mg I started to flush. Those random flushing episodes, hot feeling on my face, neck and ears with burning sensation. When this is more agressive is when I make a physical effort, I can feel a deep burning. My rosacea is also getting worse so I'm using Metrogel twice a day, but as the time passes, I feel I get used to the dose and my rosacea tends to even out. I'm taking Accutane only for my cyst's, I don't want to end up full of scars on my face, that's the issue. I already have some scars from my last acne breakouts.

 

The big problem is having both condition (Rosacea P&P and cystic acne). But what worries me is the flushing.

 

I know that is normal to be red while on Accutane, as I was in my first course i guess. But I don't remember flushing in my first course. Maybe I flushed and I can't remember. Now I give much more importance to everything that happens to my skin. I also have seb derm. Yeah, I'm really a lucky one wacko.png

 

This time I feel stuck. I don't know what to do. I know that low doses are recomended for rosacea but I need to beat this cystic acne, I'm not taking it for rosacea and low dose don't do anything for cyst's. At 30mg I stiil have some cyst's that have been here since my initial breakout and still doesn't heal (And those cyst's were triggered by the initial breakout starting only with 10mg).

 

Well, I would like to know if Is it common for most people to experience flushing while on Accutane?.... Or if you have flushing while on Accutane it means that you are already screw? I mean, is it something that should make you consider to discontinue the treatment?

 

I've been reading a lot but I'm not clear. I know some have long term flushing post Accutane, but I don't know how many people experience flushing while on Accutane.

 

Oh, and I was forgeting it. I'm also losing my hair. It is insane, traumatic and scary how my hairline has recided. I don't know why I didn't lose hair during my first course of Accutane and now I'm having all this side effects... I'm getting older I guees and now everything hits me harder than before.. Is extremely sad to lose my hair and I'm getting very depressed because of this, but I'm not willing to have more scars from those stupid cyst's.

 

I would apreacite your help and advices guys....


Edited by gon, 24 January 2013 - 06:15 PM.


#2 brokenreality

brokenreality

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 2
About Me
  • Gender:Female
  • Location:Milwaukee, Wisconsin
  • Interests:Working out, reading, writing, watching movies/tv, browsing internet.
  • Joined: 03-August 11

Posted 24 January 2013 - 05:47 PM

Gon,

 

I did one trial of Accutane from September 2011 - February 2012. I experienced a lot of flushing and burning sensations my third and fourth month but really noticed it when I became physically active again which was actually around the time I stopped the treatment in the middle of February. It kept up for a good month or two, and I couldn't believe how red I got after working out. But I tend to get warm as it is because that is how I have always been. But I just think Accutane intensified it. I don't know what side affects Metrogel can have but whenever you are taking other medications or prescriptions [even if topical] this can impact what is going on with the Accutane treatment. I would recommend that you keep your dermatologist updated. [Easier said than done because they usually say, "It is up to you..." LOL! I guess, just use common sense. You have taken Accutane before so if you start to get worried or if you feel like it is becoming too much, then maybe take it down a notch on the [mg], or go to every other day for a week or two. I told my dermatologist about some of the symptoms I was having at the time [loss of hair, very fatigued, depression, etc...] I think for a month he lowered my dose which I wasn't happy about because I really was anxious to get it out of my system. My acne was severe but not cystic or anything. I took so many antibiotics through the years that would always work and seem to take care of the problem...but then eventually the acne would flare up again.

 

Anyways like I said the best advice I can give you is that you know your body, and your face. You've been on Accutane before so you are aware of the symptoms that come with. I think if they become too severe, it is up to [you] the patient to speak up because the Dermatologist won't.

 

Hope this helps!


Edited by brokenreality, 24 January 2013 - 05:49 PM.

Michelle Vitous

mrvitous@gmail.com

Prior Accutane User

 


#3 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,680
    Likes: 110
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 24 January 2013 - 07:18 PM

I have too agree with the poster above! I also wanna mention though that accutane has been know too cause roseaca or intensify it. With that being said some have taken a low low dose to help their roseaca. Check out the roseaca forum! Yes call your derm!
The secret of health for both mind & body
is not to mourn for the past, not to worry about the future, or not anticipate troubles, but to live the present moment wisely and earnestly.
The Buddha

#4 gon

gon

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 0
About Me
  • Joined: 24-January 13

Posted 24 January 2013 - 11:32 PM

Thanks guys.

 

Well, I believe my derm will not say much and will keep increasing the dose. But I will contact him anyway.

 

At the end, it use to happen that I learn more about every problem throug internet. I don't know if some doctors avoid to tell you some information/side affects or if they don't really know how some things works. I have a long long history of skin problems. It's like my karma. (seb derm, atopic derm, rosacea P&P with telangiectatic and broken capillaris, folliculitis and now acne again!.....) I've been fighting with heavy skin problems during a decade and I've seen hundres of derms. (I'm not from US). Some derms have told me that my case is so hard that is like to write a book about it.

 

Anyway, I was expecticting some extra redness. But I'm getting some ugly spots with inflamed blood vessels and P&P that looks so similar to acne but is not acne. Is the same than when I have a Rosacea breakout. Plus, the occasional episodes of flushing now.

 

I'ts so confusing.

 

But for now, the only thing I want is to get rid off the cystic acne breakouts.

 

But well, I will see what can I do or I will look for another opinion, another derm.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users